Can Hylaronidase last in the body, so that when I inject filler into the same spot again years later, it dissolves?

I received uneven juvederm in my nasolabial folds 5 years ago. The dr injected one side with Hylaronidase to even it out and rectify her job. Over the years, the side that was injected with Hylaronidase became very deflated. I recently had filler put into the nasolabial folds again to plump them out. However, it's been two month and the filler on the side where the Hylaronidase was injected years ago has already dissolved. Could the Hylaronidase still be in my face?

Doctor Answers 3

Hyaluronidase injected into the nasolabial fold is completely gone by 560 hours after injection.

Hello, Thank you for your excellent question.  The answer to your question is undeniably no.  The hyaluronidase injected into your nasolabial fold 5 years ago was completely eliminated by 560 hours after injection, and very likely before 560 hours.  Each drug has a half-life.  The half-life is the time it takes for half of the drugs concentration (amount of the drug) to be eliminated from the body after administration.  The half-life of a common brand name Hyaluronidase medication is 60-112 hours.  A drug is considered to be eliminated from the body in 3-5 half-lives.  Taking 112 hours and multiplying this by 5 half-lives is 560 hours or about 23 days.  Therefore, without a doubt, by 23 days, the hyaluronidase injected into your nasolabial fold was completely eliminated.  


Henderson Facial Plastic Surgeon
4.9 out of 5 stars 17 reviews

Hyaluronidase To Reverse Filler Injection

It usually only takes 2 weeks for absorption of filler/hyaluronidase to occur, often its much sooner. I suggest seeing an expert for a formal evaluation. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Hyaluronidase duration

Hyaluronidase half life in the tissue is somewhere between1-3 days, so within a couple of weeks it is gone. It is not possible that it is still there after 5 years. Any asymmetry after your Juvederm injection can be corrected - so you should go back to your injector and have them take a look. Hopefully they took before photos so you can compare. Sometimes I see patients who think their filler has disappeared but when you compare before and after photos it shows that it is indeed still there. Good luck!

Jenny Weyler, MD
Worcester Physician
5.0 out of 5 stars 4 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.